MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; RIGID ENDOSCOPE WORKING GUIDE

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; RIGID ENDOSCOPE WORKING GUIDE
Model Number WA22366A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 05/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, there was a bladder perforation.The physician felt as if it was due to an electrical problem with the resectoscope.The patient had to undergo a laparotomy due to the perforation.Additional information was requested multiple times, but not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and there was no electric deviation observed.Also, there were no reportable defects noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been almost 3 years since the subject device was manufactured.Based on the results of the investigation, it has been determined that the identified (non-reportable) device damage, as well as potential consequences, are not related to the reported adverse event.Therefore, the root cause of the event could not be determined.This supplemental report includes additional information received from the customer.B5 updated accordingly.A correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the incident occurred during a bladder resection using bipolar energy.The bladder perforation occurred when the surgeon approached the patient¿s obturator nerve.The patient was not injured by electric current and/or shock.The generator did not display an error message.The generator was programmed to a ¿classic¿ bipolar setting recommended by olympus.Due to the bladder perforation, an emergency laparotomy was performed.This resulted in a 1-hour procedural delay.The surgeon reported the incident to the hospital¿s biomedical team.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
RIGID ENDOSCOPE WORKING GUIDE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19538135
Report Number9610773-2024-01471
Device Sequence Number20439362
Product Code KNS
UDI-Device Identifier04042761066235
UDI-Public04042761066235
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22366A
Device Lot Number21714-0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF CABLE; HF RESECTION ELECTRODE; OUTER SHEATH
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown